Allergy Shots and Illness
I have been on allergy shots since Jan '10. My diagnosed allergies are grasses, trees, ragweed and mold. I was also recently diagnosed with a pistachio allergy (Nov '10). I am still on the weekly build up phase as I had a number of large local reactions and the allergist put me on a maintenance dose for July-Sept (bi-weekly shots) and then started building up again in the fall when my allergens weren't in full bloom. I am now on vial 3 (highest vial) working towards a monthly maintenance dose.
My question is whether or not these shots can be making me sick. Since July I have frequently experienced nausea, occassional bowel problems (frequent movements or diarrhea), general fatigue and just overall not feeling not. My primary complaint is nausea. My doctor has run lots of blood tests and everything is fine. I am not pregnant. My symptoms seem to be worsening now that my shots are being built up again, which is what is flagging me to this as a potential cause. Prior to allergy shots, I rarely had any stomach problems and was healthy other than my chronic allergies. My allergies sucked, but having nausea a few times a week is certainly worse. I realize my symptoms also sound like IBS, which I am exploring with my doctor, but I still feel like there is another cause.
I've also recently had a few allergic reactions after eating - red ears, sweating, hives, nausea. I go back to the allergist for food allergy testing tomorrow but would also like to discuss whether to continue the shots or not. Has anyone experienced this with allergy shots?